Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS New York, NY

March 30, 2012

NWS New York, NY issued this small craft advisory at Mar 30, 2012, 3:55 PM EDT. It took effect at Mar 31, 2012, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 3:55 PM EDT (19:55 UTC)
In effect from
Mar 31, 2012, 6:00 AM EDT
Expired
Apr 1, 2012, 3:32 AM EDT
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WHUS71 KOKX 301955
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT FRI MAR 30 2012

...ROUGH CONDITIONS ON THE WATERS SATURDAY INTO SATURDAY NIGHT...

ANZ330-310400-
/O.NEW.KOKX.SC.Y.0042.120331T1000Z-120331T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
355 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY.

* LOCATION...EASTERN LONG ISLAND SOUND

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL BE FROM LATE MORNING THROUGH THE
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-310400-
/O.NEW.KOKX.SC.Y.0042.120331T1000Z-120401T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT.

* LOCATION...OCEAN WATERS WEST OF FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE SATURDAY INTO EARLY SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-310400-
/O.NEW.KOKX.SC.Y.0042.120331T1000Z-120401T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
355 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT
SUNDAY.

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET OUT TO 20 NM.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE SATURDAY INTO SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
895 
WHUS71 KOKX 310310
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1110 PM EDT FRI MAR 30 2012

...ROUGH CONDITIONS ON THE WATERS SATURDAY INTO SATURDAY NIGHT...

ANZ330-311115-
/O.CON.KOKX.SC.Y.0042.120331T1000Z-120331T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1110 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY...

* LOCATION...EASTERN LONG ISLAND SOUND

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL BE FROM LATE MORNING THROUGH THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-311115-
/O.CON.KOKX.SC.Y.0042.120331T1000Z-120401T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1110 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT...

* LOCATION...OCEAN WATERS WEST OF FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE SATURDAY INTO EARLY 
  SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-311115-
/O.CON.KOKX.SC.Y.0042.120331T1000Z-120401T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1110 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM EDT SUNDAY...

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET OUT TO 20 NM.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE SATURDAY INTO SATURDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
612 
WHUS71 KOKX 310731
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EDT SAT MAR 31 2012

...ROUGH CONDITIONS ON THE WATERS INTO TONIGHT...

ANZ340-345-312000-
/O.EXA.KOKX.SC.Y.0042.120331T1000Z-120331T2200Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
331 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* LOCATION...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM
  JONES INLET THROUGH SHINNECOCK BAY.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL BE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-312000-
/O.EXT.KOKX.SC.Y.0042.120331T1000Z-120401T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-312000-
/O.CON.KOKX.SC.Y.0042.120331T1000Z-120331T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
331 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON
  NY.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL BE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-312000-
/O.CON.KOKX.SC.Y.0042.120331T1000Z-120401T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
331 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. 

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
828 
WHUS71 KOKX 311953
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT SAT MAR 31 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ330-340-345-312100-
/O.CAN.KOKX.SC.Y.0042.000000T0000Z-120331T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
353 PM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS HAVE LOWERED BELOW 25 KT.

$$

ANZ355-011000-
/O.CON.KOKX.SC.Y.0042.000000T0000Z-120401T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 PM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-011000-
/O.CON.KOKX.SC.Y.0042.000000T0000Z-120401T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
353 PM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
481 
WHUS71 KOKX 010732
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT SUN APR 1 2012

...HAZARDOUS SEAS THIS MORNING...

ANZ350-353-355-011500-
/O.CAN.KOKX.SC.Y.0042.000000T0000Z-120401T1000Z/
/O.NEW.KOKX.SW.Y.0007.120401T0732Z-120401T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 AM EDT SUN APR 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS REPLACED THE SMALL CRAFT
ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH
IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* SEAS...3 TO 6 FEET.

* TIMING...SEAS WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE 5 FT OR HIGHER...AND HAZARDOUS TO SMALL CRAFT.
MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN
SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT
UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN
IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY
CAPSIZE EVEN LARGER VESSELS.

&&

$$

JMC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 3:47 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 30, 3:47 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT FRI MAR 30 2012

.SYNOPSIS...
LOW PRESSURE MOVES EAST INTO THE MID ATLANTIC REGION TONIGHT AND
PASSES TO OUR SOUTH ON SATURDAY. HIGH PRESSURE BUILDS IN BEHIND THE
STORM SATURDAY NIGHT. A WEAK STORM SYSTEM WILL TRAVERSE THE AREA
SUNDAY NIGHT OR EARLY MONDAY...FOLLOWED BY ANOTHER WEAK SYSTEM
FOR MID WEEK. HIGH PRESSURE RETURNS FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
LOW PRESSURE MOVES INTO THE MID ATLANTIC REGION TONIGHT. AHEAD OF
IT...A WARM FRONT REMAINS TO OUR SOUTH...WHILE AN INVERTED TROUGH
EXTENDING NORTH FROM THE STORM CENTER WEAKENS AS IT APPROACHES US.
GOOD ISENTROPIC LIFT AHEAD OF THE SYSTEM ALONG WITH MID LEVEL
FRONTOGENESIS MOVING ACROSS THE FORECAST AREA WILL BRING
PRECIPITATION TONIGHT. LOOKS LIKE WE SATURATE ENOUGH FOR THE
LIKELIHOOD OF PRECIP STARTING AROUND MIDNIGHT OR SHORTLY THEREAFTER.
PRECIP CHANCES THEN GENERALLY DIMINISH THROUGH THE DAY ON SATURDAY
AS FRONTOGENESIS EXITS TO THE EAST IN THE MORNING...FOLLOWED BY
ISENTROPIC LIFT. WITH MID LEVELS DRYING...PRECIP WILL BECOME LIGHTER
ON SATURDAY AS WELL.

PRECIP WILL BE IN THE FORM OF RAIN FOR MOST OF THE CWA. FORECAST WET
BULB ZERO AND FREEZING LEVEL HEIGHTS SUGGEST A CHANCE OF SOME FROZEN
PRECIP MIXED IN ACROSS NORTHERN ZONES. WITH A SW FLOW ALOFT FORECAST
BUFKIT SOUNDINGS ARE SHOWING AN ELEVATED WARM NOSE ALOFT WITH A MAX
TEMP LOWER THAN 3C...BUT ALSO RELATIVELY DRY AIR IN THE ICE
NUCLEATION ZONE. THEREFORE WOULD EXPECT THAT THERE IS A BETTER
CHANCE OF A PRESENCE OF SLEET VERSUS SNOW WHEREVER PRECIP IS MIXED.
THERE COULD BE SOME SNOW AT THE ONSET MIXED IN FOR THE FAR NW
ZONES...BUT PROBABLY NOT HIGH ENOUGH/LONG ENOUGH CHANCE TO PUT INTO
THE GRIDS. NOT EXPECTING LOWS TO DIP BELOW FREEZING...SO NO FREEZING
RAIN IN THE FORECAST...BUT THIS WILL NEED TO BE WATCHED. WITH LOWS
SLIGHTLY ABOVE FREEZING ACROSS THE NORTHERN ZONES...ANY SLEET
ACCUMULATIONS WOULD BE VERY LITTLE TO NONE.

WINDS WILL BACK TOWARDS THE NE AND INCREASE DURING SATURDAY FOR A
BREEZY DAY. IT SHOULD REMAIN ON THE CLOUDY SIDE...AND SIDED WITH THE
COLDER NAM MOS WITH SOME FURTHER DOWNWARD ADJUSTMENTS FOR HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT/...
ANY LEFTOVER RAINFALL ENDS EARLY SATURDAY EVENING...THEN HIGH
PRESSURE BUILDS IN FROM THE NW. SKIES BEGIN TO CLEAR OUT SOME. A
MAV/NAM MOS BLEND LOOKED GOOD FOR LOWS FOR THE MOST PART.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MODELS GENERALLY AGREE ON A CLIPPER SYSTEM TRANSITING THE AREA SUNDAY
NIGHT WITH A QUICK SHOT OF LIGHT PRECIP IN THE LATE SUNDAY THROUGH
MONDAY MORNING TIME FRAME. THERMAL PROFILES SHOULD BE WARM ENOUGH TO
SUPPORT RAIN EVERYWHERE. HIGH PRESSURE BUILDS IN BEHIND THE CLIPPER
SHORTWAVE WITH MAINLY DRY CONDITIONS MONDAY AND TUESDAY.
THEN...MODELS DIVERGE ON TIMING OF THE NEXT FAST MOVING NORTHERN
STREAM SHORTWAVE. ECMWF IS FASTEST AND BRINGS THE SYSTEM THROUGH
TUESDAY NIGHT...WHILE CANADIAN IS ROUGHLY 12 HOURS SLOWER WITH THIS
SYSTEM. BEST CHANCE OF PRECIP TUESDAY NIGHT INTO WEDNESDAY MORNING
WITH LOW AMOUNTS EXPECTED. HIGH PRESSURE BUILDS BACK IN FOR
WEDNESDAY NIGHT THROUGH FRIDAY.

TEMPERATURES AVERAGING A FEW DEGREES ABOVE NORMAL THROUGH THE
EXTENDED PERIOD...WITH HIGHEST READINGS EXPECTED TUESDAY AND
WEDNESDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE MOVES EAST THIS AFTERNOON. LOW PRESSURE APPROACHES
FROM THE WEST TONIGHT...PASSING SOUTH OF THE REGION ON SATURDAY

THIS AFTERNOON...VFR. WINDS 300-340 AROUND 10 KT...WILL BACK AROUND
TO THE SOUTH-SOUTHWEST. WEAKNESS IN RIDGE ACROSS AREA THIS AFTERNOON
COULD PRODUCE VARIABILITY IN WIND DIRECTIONS...BUT SPEEDS WILL BE
LESS THAN 10 KT. POSSIBLE SEABREEZE DEVELOPMENT 19-21Z.

TONIGHT AND SATURDAY...AS LOW PRESSURE APPROACHES...MID AND HIGH
LEVEL CLOUDS INCREASE WITH MVFR CIGS AT THE ONSET OF LIGHT RAIN
AROUND 08Z. MVFR CIGS LOWERING TO IFR TOWARD 12Z..AND REMAIN DOWN
THROUGH MUCH OF THE DAY SATURDAY. VSBYS WILL ALSO BE REDUCED TO MVFR
OR IFR. RAIN IS EXPECTED AT ALL TERMINALS EXCEPT FOR KSWF...WHERE A
THE RAIN MAY MIX WITH SNOW OR EVEN SLEET FOR A 3 TO 4 HOUR PERIOD.
WILL CARRY JUST A RAIN/SNOW MIX FOR NOW. CONFIDENCE LOW ON SLEET
OCCURRING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

KLGA FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

KEWR FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

KTEB FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

KHPN FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

KISP FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION THIS AFTERNOON.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SATURDAY AFTERNOON/NIGHT...IMPROVING TO VFR IN EVENING.
.SUNDAY...VFR IN THE MORNING...THEN A CHANCE SUB VFR LATE SUNDAY AND
SUNDAY NIGHT.
.MONDAY...VFR. GUSTY NW FLOW.
.TUESDAY...VFR LIKELY.
.TUESDAY NIGHT...SUB VFR POSSIBLE.
.WEDNESDAY...SUB VFR POSSIBLE TO START...VFR BY AFTERNOON.

&&

.MARINE...
WINDS INCREASE FROM THE SOUTHEAST LATE TONIGHT AS LOW PRESSURE MOVING
EAST REACHES THE MID-ATLANTIC COAST. EXPECTING GUSTS TO REACH SCA
LEVELS SATURDAY MORNING ACROSS THE OCEAN AND EASTERN LONG ISLAND
SOUND. SEAS SHOULD BUILD TO SCA LEVELS AS WELL ON SATURDAY...AND
FINALLY SUBSIDE BELOW 5 FT LATE SATURDAY NIGHT ACROSS THE EASTERN
OCEAN ZONES...BUT LIKELY SUBSIDING SOONER WEST OF FIRE ISLAND INLET.
WIND GUSTS ARE A CONCERN ACROSS THE EASTERN SOUND ONLY DURING THE
DAYTIME HOURS...THEN WINDS BACK TO THE NE WITH LESS OF A FLOW ACROSS
OPEN WATERS. SCA THEREFORE BEGINS ACROSS ALL AFOREMENTIONED AREAS AT
10Z...AND ENDS SAT AFTN AT THE SOUND...AT MIDNIGHT WEST OF FIRE
ISLAND INLET...AND THROUGH SATURDAY NIGHT EAST OF FIRE ISLAND INLET.

SCA CRITERIA SEAS EARLY SUNDAY SHOULD BRIEFLY SUBSIDE BEFORE
BUILDING TO NEAR SCA LEVELS AGAIN SUNDAY NIGHT THROUGH MONDAY. A LOW
PRESSURE SYSTEM TRANSITS THE AREA EARLY MONDAY WITH WINDS SHIFTING
TO THE NW LATER IN THE DAY. SUB SCA WINDS AND SEAS EXPECTED FOR
TUESDAY WITH HIGH PRESSURE DOMINATING. ANOTHER LOW APPROACHES THE
WATERS ON WEDNESDAY.

&&

.HYDROLOGY...
AN AVERAGE OF ONE HALF OF AN INCH OF RAINFALL IS EXPECTED ACROSS THE
FORECAST AREA TONIGHT THROUGH SATURDAY...WITH A FEW AREAS POSSIBLY
RECEIVING THREE QUARTERS OF AN INCH. FLOODING IS THEREFORE NOT
EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT EDT
     SATURDAY NIGHT FOR ANZ355.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SATURDAY FOR ANZ330.
     SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     ANZ350-353.

&&

SYNOPSIS...JC/MAS
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MAS
AVIATION...BC
MARINE...JC/MAS
HYDROLOGY...JC
Hazardous weather outlook, Mar 30, 3:41 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT FRI MAR 30 2012

CTZ009>012-NJZ006-104>108-NYZ071>075-078>081-176>179-310745-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
341 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-310745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103-NYZ067>070-310745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
341 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:06 PM EDTSmall Craft AdvisoryOKX5 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.